Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes abdominal bloating and back pain while on Spironolactone?

I am taking spironolactone for about 8 days. Since I started my stomach has been getting bigger. I am really bloated to the point that my back has started hurting. I have the normal side effects of nausea and leg cramps etc but the bloating was not listed. Is that also a side effect and how severe is it.
Thu, 3 Jan 2019
Report Abuse
General & Family Physician 's  Response
Hello,

It is due to gastritis.

As first-line management, you can take antacids like Omeprazole or Pantoprazole for symptomatic relief.

If symptoms persist better to consult a gastroenterologist and get evaluated.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shinas Hussain,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, I m a 27 year old female. The past two weeks I have been experiencing extream bloating and lately back pain. I am 5/8 and 133 pounds and...